MAUDE Adverse Event Report: SYNTHES GMBH 4.0MM HEXAGONAL SCREWDRIVER

SYNTHES GMBH 4.0MM HEXAGONAL SCREWDRIVER
Catalog Number 313.93
Medical Device Problem Codes Corroded (1131); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, after the instruments had gone through the decontamination process, it was noticed that there were several instruments that were damaged and were not able to be used anymore.1.Replacement screw for insertion guide this item was a connection screw for the proximal humerus drill guide attachment.The screw was lost and unable to be found.2.Rad aiming arm/frn piriformis fossa this was an aiming arm attachment for the frna.One of the plastic flaps that locks the drill sleeve in place was broken.3.Cannulated 4.0mm hexagonal screwdriver this item was a calculated screwdriver and the tip of the screwdriver was stripped.4.4.0mm hexagonal screwdriver this item was a solid 4 mm hex screwdriver.This screwdriver had rust and where on the handle.5.2.7/3.5mm depth gauge 0 to 60mm this item was a depth gauge and the tip of this death gauge broke off.There was no patient involvement with these items.It was unknown how they were damaged or when they were damaged.This report is for a 4.0mm hexagonal screwdriver.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up.
 
Event or Problem Description
Additional information received states that no surgical delay, no surgery involved, and no medical intervention required.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the tip was observed stripped and with evidence of repeated use.Handle was also found with corrosion near the metal contact surface of the pin and the shaft.The observed condition was identified as an end-of-life indicator; damage consistent with repeated use throughout 24 years of service.The lifecycle requirements of the device are event-related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country-specific ifu for information related to end-of-life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the 4.0mm hexagonal screwdriver would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part # 313.93 , synthes lot # 4171484, suppliers lot # na, release to warehouse date: 13 sep 2000, manufactured by: synthes brandywine.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM HEXAGONAL SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20246041
Report Number8030965-2024-11701
Device Sequence Number7282201
Product Code HXX
UDI-Device Identifier10886982188243
UDI-Public(01)10886982188243(10)4171484
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number313.93
Device Lot Number4171484
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer09/19/2024
10/02/2024
10/10/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date09/24/2024
10/09/2024
10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2000
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.7/3.5MM DEPTH GAUGE 0 TO 60MM; 4.0MM HEXAGONAL SCREWDRIVER; INSERTION GUIDE(323.050); RAD AIMING ARM/FRN PIRIFORMIS FOSSA; SCRDRIVER-HEX-CANN F/CANNSCR Ø6.5+7.3; UNK - SCREWS: TRAUMA
Patient SexUnknown